5. Medline Plus. US National Library of Medicine. NIH National Institutes of Health. Drugs that may cause impotence (updated 21 Jan 2015). http://www.nlm.nih.gov/medlineplus/ency/article/004024.htm (accessed Nov 2016). myDr myDr provides comprehensive Australian health and medical information, images and tools covering symptoms, diseases, tests, medicines and treatments, and nutrition and fitness.Related ArticlesImpotence treatmentsIf you have impotence (erectile dysfunction), the treatment your doctor recommends will depend on thErectile dysfunction: visiting your doctorFind out what questions a doctor may ask when discussing erectile dysfunction (ED, or impotenceGum disease linked to erectile dysfunctionAdvanced gum disease (periodontitis) has been linked to an increased risk of erectile dysfunction, wPeyronie's diseasePeyronie’s disease is condition where a band of scar tissue forms in the penis, causing aAdvertisement
Caution is recommended regarding the use of PDE-5 inhibitors and alpha-blockers (for example, Hytrin, Cardura, Uroxatral, Flomax, Rapaflo), medications commonly used to treat benign prostate enlargement (BPH). The combination of these medications can cause lowering of the blood pressure. Stable use of one therapy should occur prior to the addition of the other therapy, which should start at a low dose.
Conditions that may be associated with ED include diabetes, [25, 26, 27] hypertension,  , and CAD, as well as neurologic disorders, endocrinopathies, benign prostatic hyperplasia,  , sleep apnea  , COPD,  and depression (see Table 1 below). [32, 33, 34, 35] In fact, almost any disease may affect erectile function by altering the nervous, vascular, or hormonal systems. Various diseases may produce changes in the smooth muscle tissue of the corpora cavernosa or influence the patient’s psychological mood and behavior.
Erectile problems can happen to men of any age. There are many factors that contribute to ED including poor health, untreated medical problems, medications and pornography use. Many men struggle with understanding when they are experiencing situational sexual dysfunction verses when is your erectile issue an ongoing problem that requires medical help.
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.